Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2001, 9:42 PM CDT for Lamb County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2001, 9:42 PM CDT (02:42 UTC)
- Expired
- May 3, 2001, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamb County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 040242 SVRLBB TXC279-040330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 942 PM CDT THU MAY 3 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 1030 PM CDT * AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF LITTLEFIELD...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... AMHERST... LITTLEFIELD... HAIL TO THE SIZE TO DIMES OR LARGER CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3392 10256 3384 10242 3391 10222 3403 10242
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:30 PM CDT, 12 minutes earlier.
Area forecast discussion, May 3, 9:30 PM CDT, 12 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 930 PM CDT THU MAY 3 2001 THUNDERSTORMS HAVE WEAKENED DURING PAST HOUR AND SITUATION LOOKS TO BE EVOLVING INTO HEAVY RAIN THREAT WITH INCREASING LOW LEVEL JET AND LOTS OF JUICY AREA AHEAD OF COLD FRONT ACROSS THE NW HALF OF THE AREA. DRY LINE HAS RETREATED INTO EASTERN NEW MEXICO WHILE COLD FRONT HAS REMAINED QUASI-STATIONARY FROM THE EASTERN PANHANDLE INTO THE NORTHWESTERN SOUTH PLAINS. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ZONE UPDATE WITH LOCALIZED FLOODING POSSIBLE. THUNDERSTORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS AIRMASS SLOWLY STABILIZES TOWARD MIDNIGHT. STILL A FEW LARGE HAIcL REPORTS WILL BE POSSIBLE. .LUB...NONE. JAMES
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 46 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 42 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 42 min |
| May 3, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| May 3, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 3, 8:40 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 3 hr |
| May 3, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 47 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 13 min |
| May 3, 9:42 PM CDT | Flash Flood Warning | LUB | Terry | 3 hr |
| May 3, 10:10 PM CDT | Flash Flood Warning | LUB | Swisher | 3 hr |
| May 3, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 10:45 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran | 3 hr |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| May 3, 11:10 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| May 3, 11:40 PM CDT | Flash Flood Warning | LUB | Briscoe | 3 hr |
| May 4, 1:01 AM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Hall, Swisher | 3 hr |
| May 4, 1:53 AM CDT | Flash Flood Warning | LUB | Bailey, Castro, Lamb, Parmer | 2 hr |
| May 4, 12:15 PM CDT | Flash Flood Warning | LUB | Parmer | 2 hr |
| May 4, 1:08 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.